|blip in test?
Dec 18, 2006
i was diagnosed in april 2006, with a VL of 200,000 and T cell count of 160, 16% .... started on sustiva/truvada a couple week later after a geno type test determined no resistance issues, anyways my counts have gone from the 160 to a high of 517/33.6% and undetectable in the past 8 months,
i changed to atripla about 4 months ago and then on my lab test is when it went to 517.
Now i went for my 3 mth follow up and my cd4 count went down to 409/29.6%. My long winded question is it a blip?
Also i had pink eye which he treated me with antibiotic eye drops and i had my lab test a week later, i also had a parasite from a trip i took two weeks before that eye infection, which also was treated with flagyl, could those two items cause my T cell count to go down? or again was it just a blip.
I am still undetectable and i have never missed a dose of any meds since i started in may of 2006
Response from Dr. Sherer
No, 'blips' refer specifically to a change in viral loads that is transient, between 50 and 1,000 copies, and which return to a level below detection promptly. Blips occur in 40% of patients on ART, and do not appear to adversely affect a patient's prognosis. As your question suggests, they might occur when a patient has an acute problem, such as untreated infection or a recent vaccine.
On the other hand, the variation in your CD4 cell count may be similar to a blip, in that it is a minor variation that probably will not have any lasting impact on your future course. We know that the variability of CD4 cells is higher at the higher ranges, eg > 350 CD4 cells, than values at lower levels. A change of >3% in the percent of CD4 cells is considered to be significant, and your recent value was barely above three percent. Like the viral load, a variety of factors can influence CD4 cell counts in the short term, and some of them overlap with factors that affect viral loads, such as recent infections or other uncontrolled medical problems.
Also like the viral load blip, your type of CD4 cell count result should lead to a prompt repeat CD4 cell count, as well as a review of your adherence and other factors that might affect the CD4 cell count. It is good news that you have had an undetectable viral load throughout; this increases the likelihood that this is a temporary decline in your CD4 cell count.
I urge you to talk to your doctor about your concerns and this response.
new hiv teatment
Will this make me resistant?
- Itchy Rash Worried It Could Be HIV
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.